Abnormal Menstrual Cycle after change in Pill Timing


Q: I have been on my birth control pill for about a year now, and recently have been having some irregularities. Last month my period came a week and a half early, but I also had my normal period when I was supposed to. This month, it came early again, but I am having no signs of my regular period and I am worried. I had protected sex since my last regular period, and I take my pills consistently. I did switch the time that I take my pill. I normally take it at 7pm but instead changed it to 7am because it worked better with my schedule. Help!


A:   In your case it is most probable that the change in the timing of the pills could be the reason for your irregular periods and you need not be concerned. In general, it is best to have sustained, irregular periods evaluated by your gynecologist because he or she can do a more detailed history and physical examination, as well as some laboratory testing if indicated, to make sure that there are not signs of any other hormonal or endocrine causes for irregular periods. Thyroid disorders, for example, can cause irregular menstrual cycles.

Related Q&A

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

Q: Hi. I am currently taking ortho tri cyclen birth control. I am worried because I've have been have nipple discharge, ...

Q: Shortly after giving birth, I have noticed a small dark purplish small bump on my labia.

Q: I just recently recieved a birth control prescription, and haven't started taking it. My last period was August 5, an...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon